Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having nausea and strong hunger pain. Taking acetaminophen for muscle pain. Cause and cure?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
for the last 2 days I have alternated between nausea and a feeling of extreme hunger pains. I am not dieting, I am 57, healthy as far as I know and very active. In looking for reasons, I did see something about acetaminophen poisoning--I am taking acetaminophen right now for muscle aches and headaches because I recently had minor surgery on my leg. I'm not taking it all day long, perhaps 4-6 pills per day for the last 10 days. would this be considered too much acetaminophen? The mix of nausea and hunger pains fluctuates at least every hour. I do feel better immediately after eating something, but not for long.
Posted Sun, 12 May 2013 in Abdominal Pain
Answered by Dr. Mayank Bhargava 2 hours later
Welcome to XXXXXXX forum.

Let me know the associated details along with mentioned.
Do you have acidic belching/ abdominal discomfort/ gargling sound in abdomen/ abdominal bloating after taking meals?
Does you have retrosternal burning pain causing difficulty in swallowing?
Have you also taken calcium supplement preparation?
What is the dose of acetaminophen?

With the available described details, there appears to be possibility of peptic ulcer disease caused by intake of acetaminophen.
Acetaminophen is a NSAIDs and it is associated with high chances of gastritis; although possibility of gastric problems with acetaminophen is very low.
Acetaminophen > 20 gm at a time may be lethal while ~ 10 mg may cause effect on liver and kidney.
In my personal opinion, your symptoms are more related with peptic ulcer disease (which could be in form of nodular gastritis, erosive antritis, duodenal & gastric ulcer disease, foolicular gastritis).

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, ultrasound imaging, thyroid profile, blood sugar, x XXXXXXX abdomen and serum electrolytes.
You should also go for endoscopy along with biopsy.

You should also go for urea breathe test for H. Pylori.
If Urea breathe test is found to be positive then you have to take complete eradication therapy for H. Pylori bacteria.

You should follow the mentioned changes:
1) Don't take tomatoes, and citrus fruits.
2) Avoid onion, garlic, excessive tea and coffee, chocolates,
3) Avoid oily and spicy food, non veg.
4) Take soft diet along with yogurt.
5) Keep difference of 3 hours between meals and sleep.
6) Avoid tight fitting clothes.
7) You should perform increased physical activity of at least 3-4 km/day.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor